Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 134, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2016, 2:38 PM MDT for Kit Carson County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2016, 2:38 PM MDT (20:38 UTC)
- Expired
- May 27, 2016, 3:15 PM MDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:50 PM MDT, 48 minutes earlier.
Area forecast discussion, May 27, 1:50 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service Goodland KS 150 PM MDT FRI MAY 27 2016 .SHORT TERM...(This evening through Saturday) Issued at 149 PM MDT Fri May 27 2016 Upper low will continue it's slow trek eastward through the afternoon and into Saturday with PoPs remaining elevated through the afternoon. There will be enough instability to spark off thunderstorms through the afternoon. Severe storms across much of the CWA will be limited for the most part to hail and wind. The exception will be the far eastern portions of the CWA where a Theta- E boundary is draped from north to south just east of the upper low. In this area we could see stronger forcing which could lead to large hail, damaging winds, and possibly an isolated tornado. Thunderstorm activity will slowly move to the east overnight with very weak shortwave high pressure building in briefly on Saturday. Drier air will encompass the region on Saturday with PoPs increasing once more as we head into the overnight hours into Sunday. .LONG TERM...(Saturday night through Friday) Issued at 149 PM MDT Fri May 27 2016 Weak upper ridge will gradually flatten on Sunday as flow becomes nearly zonal across the CWA. A large longwave trough will move slowly southward out of Canada as we head over the Monday through Tuesday time frame. Slight chance to chance PoPs will remain possible thanks to favorable instability in the region. CAPE values during the afternoon Sunday through Tuesday will be in the 2000 J/Kg to 3200 J/Kg range with only modest bulk shear values. Wave of low pressure will rotate very slowly around the longwave trough through Thursday with weather remaining largely unsettled through much of next week. A ridge will build into the western U.S. as we head into Friday. This ridge will gradually work its way into the region and dry things out as we head into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1129 AM MDT Fri May 27 2016 A mix of vfr/mvfr conditions is expected for the forecast period with ceilings ranging from bkn015 up to bkn060. 3-6sm -shra br thru 03z tonight with some vcts 19z-23z. Winds ne around 10kts becoming nw by 00z tonight. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...TL LONG TERM...TL AVIATION...JN
Hazardous weather outlook, May 27, 10:11 AM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1011 AM MDT FRI MAY 27 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281615- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1011 AM MDT FRI MAY 27 2016 /1111 AM CDT FRI MAY 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. AT THIS TIME...IT IS POSSIBLE THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE ALONG AND EAST OF A LINE FROM COLBY TO ATWOOD TO TRENTON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. ON SUNDAY A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 27, 11:03 AM MDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1103 AM MDT FRI MAY 27 2016
COZ091-092-271800-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
1103 AM MDT FRI MAY 27 2016
...SPECIAL WEATHER STATEMENT...
AT 1101 AM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
DEVELOPING THUNDERSTORMS 6 MILES NORTHWEST OF KIT CARSON...OR 29
MILES WEST OF CHEYENNE WELLS... MOVING WEST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIT CARSON...AROYA...WILD HORSE AND FIRSTVIEW.
LAT...LON 3869 10317 3869 10316 3913 10316 3923 10315
3908 10248 3861 10244 3861 10317
TIME...MOT...LOC 1701Z 100DEG 39KT 3881 10291
JNSpecial weather statement, May 27, 11:09 AM MDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1109 AM MDT FRI MAY 27 2016 COZ090-KSZ001-NEZ079-271745- YUMA COUNTY CO-CHEYENNE KS-DUNDY NE- 1109 AM MDT FRI MAY 27 2016 ...SPECIAL WEATHER STATEMENT... AT 1108 AM MDT/1208 PM CDT/...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM NEAR HAIGLER...OR 15 MILES EAST OF WRAY...MOVING NORTHWEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... HAIGLER AND LAIRD. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 251 AND 253. LAT...LON 4004 10178 3994 10194 4019 10228 4033 10202 TIME...MOT...LOC 1708Z 147DEG 23KT 4006 10194 JN
Special weather statement, May 27, 11:47 AM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1147 AM MDT FRI MAY 27 2016 COZ090-NEZ079-271900- YUMA COUNTY-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 1147 AM MDT FRI MAY 27 2016 ...STRONG THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF YUMA AND DUNDY COUNTIES THIS AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING NORTHWEST THROUGH NORTHERN PORTIONS OF YUMA COUNTY IN COLORADO...AND DUNDY COUNTY IN NEBRASKA. SOME OF THESE STORMS MAY BECOME STRONG THROUGH 100 PM WITH WIND GUSTS ABOVE 30 MPH...HAIL UP TO A HALF AN INCH AND LOCALLY HEAVY DOWNPOURS. JN
Special weather statement, May 27, 12:29 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1229 PM MDT FRI MAY 27 2016 COZ091-092-272100- KIT CARSON COUNTY-CHEYENNE COUNTY- INCLUDING THE CITIES OF...BURLINGTON...ARAPAHOE...CHEYENNE WELLS 1229 PM MDT FRI MAY 27 2016 ...STRONG THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF CHEYENNE AND KIT CARSON COUNTIES THIS AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING NORTHWEST THROUGH CHEYENNE AND KIT CARSON COUNTIES IN COLORADO. SOME OF THESE STORMS MAY BECOME STRONG THROUGH 300 PM WITH WIND GUSTS ABOVE 30 MPH...HAIL UP TO A HALF AN INCH AND LOCALLY HEAVY DOWNPOURS. JN
Local storm report, May 27, 2:17 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
217 PM MDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FUNNEL CLOUD 7 WSW IDALIA 39.67N 102.42W
05/27/2016 YUMA CO PUBLIC
&&
HILLSpecial weather statement, May 27, 2:26 PM MDT, 12 minutes before
SPECIAL WEATHER STATMENT NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT FRI MAY 27 2016 KSZ041-272100- GREELEY- 226 PM MDT FRI MAY 27 2016 ...BRIEF TORNADOES POSSIBLE... CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH WEAKER STORMS AND NOT SEEN ON RADAR. IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899- 7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING STORMS IN THEIR AREA. LAT...LON 3865 10205 3865 10157 3826 10157 3826 10204 DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:08 PM MDT | Tornado Warning | GLD | Logan, Wichita | 37 min |
| May 26, 6:13 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 32 min |
| May 26, 6:13 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
| May 26, 6:23 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 52 min |
| May 26, 6:31 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 44 min |
| May 26, 6:37 PM MDT | Tornado Warning | GLD | Rawlins | 53 min |
| May 26, 6:41 PM MDT | Tornado Warning | GLD | Rawlins | 34 min |
| May 26, 6:54 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 51 min |
| May 26, 6:59 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 46 min |
| May 26, 7:03 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 42 min |
| May 26, 7:08 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 52 min |
| May 26, 7:09 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 51 min |
| May 26, 7:39 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 51 min |
| May 26, 7:41 PM MDT | Tornado Warning | GLD | Rawlins | 34 min |
| May 26, 7:45 PM MDT | High Wind Warning | GLD | Logan, Sherman, Thomas, Wallace | 73 min |
| May 26, 7:48 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 27 min |
| May 26, 7:53 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 52 min |
| May 26, 8:02 PM MDT | Tornado Warning | GLD | Decatur, Rawlins | 43 min |
| May 26, 8:05 PM MDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 3 hr |
| May 26, 8:27 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 48 min |
| May 26, 9:30 PM MDT | Special Weather Statement | GLD | Cheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more | 45 min |
| May 26, 10:57 PM MDT | Areal Flood Warning | GLD | Cheyenne, Rawlins | 12 hr |
| May 27, 2:26 PM MDT | Special Weather Statement | GLD | Greeley | 34 min |
| May 27, 2:47 PM MDT | Tornado Warning | GLD | Greeley | 43 min |
| May 27, 3:06 PM MDT | Tornado Warning | GLD | Greeley, Wichita | 24 min |
| May 27, 3:21 PM MDT | Tornado Warning | GLD | Greeley | 24 min |
| May 27, 3:26 PM MDT | Tornado Warning | GLD | Greeley, Wichita | 34 min |
| May 27, 3:43 PM MDT | Tornado Warning | GLD | Greeley | 32 min |
| May 27, 3:57 PM MDT | Tornado Warning | GLD | Greeley, Wichita | 33 min |
| May 27, 4:15 PM MDT | Tornado Warning | GLD | Greeley | 15 min |
| May 27, 4:26 PM MDT | Tornado Warning | GLD | Wichita | 34 min |
| May 27, 4:30 PM MDT | Special Weather Statement | GLD | Greeley | 15 min |
| May 27, 4:33 PM MDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| May 27, 4:47 PM MDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| May 27, 4:47 PM MDT | Tornado Warning | GLD | Wichita | 28 min |
| May 27, 4:51 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 15 min |
| May 27, 4:55 PM MDT | Special Weather Statement | GLD | Greeley | 35 min |
| May 27, 5:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| May 27, 5:10 PM MDT | Special Weather Statement | GLD | Wichita | 20 min |
| May 27, 5:12 PM MDT | Special Weather Statement | GLD | Wallace | 33 min |
| May 27, 5:15 PM MDT | Special Weather Statement | GLD | Cheyenne | 15 min |
| May 27, 5:22 PM MDT | Special Weather Statement | GLD | Logan | 23 min |
| May 27, 5:32 PM MDT | Special Weather Statement | GLD | Cheyenne | 28 min |
| May 27, 5:50 PM MDT | Special Weather Statement | GLD | Wallace | 10 min |
| May 26, 6:54 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 51 min |
| May 26, 7:57 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| May 26, 10:52 PM MDT | Areal Flood Warning | GLD | Yuma | 12 hr |
| May 27, 11:03 AM MDT | Special Weather Statement | GLD | Cheyenne | 57 min |
| May 27, 11:54 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 20 min |
| May 27, 12:12 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 12 min |
| May 27, 12:34 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 27 min |
| May 27, 12:51 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 21 min |
| May 27, 1:25 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 22 min |
| May 27, 2:04 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 26 min |
| May 27, 2:13 PM MDT | Tornado Warning | GLD | Yuma | 32 min |
| May 27, 2:25 PM MDT | Tornado Warning | GLD | Yuma | 35 min |
| May 27, 3:00 PM MDT | Tornado Warning | GLD | Cheyenne | 30 min |
| May 27, 3:23 PM MDT | Tornado Warning | GLD | Cheyenne | 21 min |
| May 26, 6:11 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 34 min |
| May 26, 6:27 PM MDT | Tornado Warning | GLD | Red Willow | 48 min |
| May 26, 6:41 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 34 min |
| May 26, 7:14 PM MDT | Tornado Warning | GLD | Hitchcock, Red Willow | 46 min |
| May 26, 7:27 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 48 min |
| May 26, 7:56 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 49 min |
| May 26, 8:00 PM MDT | Flash Flood Warning | GLD | Dundy | 3 hr |
| May 26, 8:11 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 49 min |
| May 26, 8:23 PM MDT | Tornado Warning | GLD | Red Willow | 27 min |
| May 26, 8:46 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 30 min |
| May 26, 10:54 PM MDT | Areal Flood Warning | GLD | Dundy | 12 hr |
| May 27, 11:09 AM MDT | Special Weather Statement | GLD | Dundy | 36 min |
| May 27, 12:04 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 26 min |
| May 27, 3:31 PM MDT | Special Weather Statement | GLD | Dundy | 14 min |
| May 27, 4:45 PM MDT | Special Weather Statement | GLD | Dundy | 30 min |
| May 27, 5:25 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 16 min |
| May 27, 5:42 PM MDT | Special Weather Statement | GLD | Dundy | 18 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.